Alert archive / Colorado / Red Flag Warnings in 2017
Red Flag Warning 16, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 18, 2017, 3:49 AM MDT for 14 counties in Colorado. It took effect at Mar 19, 2017, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2017, 3:49 AM MDT (09:49 UTC)
- In effect from
- Mar 19, 2017, 12:00 PM MDT
- Expired
- Mar 19, 2017, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Jefferson County, CO, Larimer County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 49 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2888 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
019 WWUS85 KBOU 180949 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 349 AM MDT Sat Mar 18 2017 ...Very High Fire Danger Across Northeast Colorado Sunday... .A Red Flag Warning has been issued from noon Sunday into Sunday evening for very warm, very dry and windy conditions over the northern border foothills and plains. A Fire Weather Watch remains in affect from noon Sunday through Sunday evening for relative humidity values...gusty winds and dry fuels for portions of the Northern foothills and plains around and north of I-70. COZ215-238-242-248-250-251-181800- /O.UPG.KBOU.FW.A.0014.170319T1800Z-170320T0100Z/ /O.NEW.KBOU.FW.W.0016.170319T1800Z-170320T0100Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County-Logan County-Sedgwick County- Phillips County- 349 AM MDT Sat Mar 18 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR the northern border foothills and plains... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY...which is in effect from noon to 7 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 215...238...242...248... 250 and 251. * Timing...Conditions will become elevated starting around noon and decreasing by 7 pm. * Winds...West-northwest 10 to 25 mph with gusts up to 35 mph. * Relative Humidity...as low as 7 percent. * Impacts...conditions will be favorable for rapid ignition of dry vegetation, fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ239-240-243>245-249-181800- /O.CON.KBOU.FW.A.0014.170319T1800Z-170320T0100Z/ Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties-Washington County- 349 AM MDT Sat Mar 18 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN FOOTHILLS AND PORTIONS OF NORTHEASTERN PLAINS... * Affected Area...Fire Weather Zones 239...240...243...244... 245 and 249. * Timing...Conditions will become elevated starting around noon and decreasing by 7 pm. * Winds...Northwest 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...as low as 9 percent. * Impacts...conditions will be favorable for rapid ignition of dry vegetation, fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
5 follow-up statements
606 WWUS85 KBOU 181825 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1225 PM MDT Sat Mar 18 2017 ...Very High Fire Danger Across Northeast Colorado Sunday... .A Red Flag Warning has been issued from noon Sunday into Sunday evening for very warm, very dry and windy conditions over the northern border foothills and plains. Farther south, including the plains from Denver and Greeley east to around Deer Trail and Akron, winds are expected to be a little lighter at this time so a Fire Weather Watch remains in effect for those locations. COZ215-238-242-248-250-251-190400- /O.CON.KBOU.FW.W.0016.170319T1800Z-170320T0100Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County-Logan County-Sedgwick County- Phillips County- 1225 PM MDT Sat Mar 18 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN BORDER FOOTHILLS AND PLAINS... * Affected Area...Fire Weather Zones 215...238...242...248... 250 and 251. * Timing...Conditions will become elevated starting around noon Sunday and then decrease by 7 pm. * Winds...West-northwest 10 to 25 mph with gusts up to 35 mph. * Relative Humidity...as low as 10 percent. * Impacts...Conditions will be favorable for rapid ignition of dry vegetation, fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ239-240-243>245-249-190400- /O.CON.KBOU.FW.A.0014.170319T1800Z-170320T0100Z/ Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties-Washington County- 1225 PM MDT Sat Mar 18 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHEASTERN PLAINS FROM DENVER AND GREELEY EASTWARD... * Affected Area...Fire Weather Zones 239...240...243...244... 245 and 249. * Timing...Conditions will become elevated starting around noon Sunday and then decrease by 7 pm. * Winds...Northwest 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...as low as 9 percent. * Impacts...conditions will be favorable for rapid ignition of dry vegetation, fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
738 WWUS85 KBOU 190309 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 909 PM MDT Sat Mar 18 2017 ...Very High Fire Danger Across Northeast Colorado Sunday... .A Red Flag Warning has been issued from noon Sunday into Sunday evening for very warm, very dry and windy conditions over the northern border foothills and plains. Farther south, including the plains from Denver and Greeley east to around Deer Trail and Akron, winds are expected to be a little lighter at this time so a Fire Weather Watch remains in effect for those locations. COZ215-238-242-248-250-251-191200- /O.CON.KBOU.FW.W.0016.170319T1800Z-170320T0100Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County-Logan County-Sedgwick County- Phillips County- 909 PM MDT Sat Mar 18 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN BORDER FOOTHILLS AND PLAINS... * Affected Area...Fire Weather Zones 215...238...242...248... 250 and 251. * Timing...Conditions will become elevated starting around noon Sunday and then decrease by 7 pm. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...as low as 10 percent. * Impacts...Conditions will be favorable for rapid ignition of dry vegetation, fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ239-240-243>245-249-191200- /O.CON.KBOU.FW.A.0014.170319T1800Z-170320T0100Z/ Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties-Washington County- 909 PM MDT Sat Mar 18 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHEASTERN PLAINS FROM DENVER AND GREELEY EASTWARD... * Affected Area...Fire Weather Zones 239...240...243...244... 245 and 249. * Timing...Conditions will become elevated starting around noon Sunday and then decrease by 7 pm. * Winds...Northwest 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...as low as 10 percent. * Impacts...conditions will be favorable for rapid ignition of dry vegetation, fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
362 WWUS85 KBOU 190920 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 320 AM MDT Sun Mar 19 2017 ...Very High Fire Danger Across Northeast Colorado Today... .A Red Flag Warning is in effect from noon today through early this evening for very warm, very dry and windy conditions over the northern foothills and plains. COZ239-240-243>245-249-191730- /O.UPG.KBOU.FW.A.0014.170319T1800Z-170320T0100Z/ /O.EXA.KBOU.FW.W.0016.170319T1800Z-170320T0100Z/ Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties-Washington County- 320 AM MDT Sun Mar 19 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROOS THE NORTHEAST PLAINS... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY...which is in effect from noon today to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 239...240...243...244... 245 and 249. * Timing...Conditions will become elevated starting around noon today and then decrease by 7 pm this evening. * Winds...Northwest 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...as low as 9 percent. * Impacts...conditions will be favorable for rapid ignition of dry vegetation, fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ215-238-242-248-250-251-191730- /O.CON.KBOU.FW.W.0016.170319T1800Z-170320T0100Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County-Logan County-Sedgwick County- Phillips County- 320 AM MDT Sun Mar 19 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FOOTHILLS AND ADJACENT PLAINS NEAR THE WYOMING...NEBRASKA BORDER... * Affected Area...Fire Weather Zones 215...238...242...248... 250 and 251. * Timing...Conditions will become elevated starting around noon today and then decrease by 7 pm this evening. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...as low as 9 percent. * Impacts...Conditions will be favorable for rapid ignition of dry vegetation, fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
681 WWUS85 KBOU 191706 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1106 AM MDT Sun Mar 19 2017 ...Very High Fire Danger Across Northeast Colorado Today... .A Red Flag Warning is in effect through early this evening for very warm, very dry and windy conditions over the northern foothills and plains. COZ215-238>240-242>245-248>251-200100- /O.CON.KBOU.FW.W.0016.170319T1800Z-170320T0100Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Northeast Weld County- Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties-Logan County- Washington County-Sedgwick County-Phillips County- 1106 AM MDT Sun Mar 19 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FOOTHILLS AND ADJACENT PLAINS NEAR THE WYOMING...NEBRASKA BORDER... * Affected Area...Fire Weather Zones 215...238...239...240... 242...243...244...245...248...249...250 and 251. * Timing...Conditions will become elevated starting around noon today and then decrease by 7 pm this evening. * Winds...Northwest 10 to 25 mph with gusts up to 40 mph. * Relative Humidity...as low as 8 percent. * Impacts...Conditions will be favorable for rapid ignition of dry vegetation, fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
921 WWUS85 KBOU 200104 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 704 PM MDT Sun Mar 19 2017 COZ215-238>240-242>245-248>251-200215- /O.EXP.KBOU.FW.W.0016.000000T0000Z-170320T0100Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Northeast Weld County- Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties-Logan County- Washington County-Sedgwick County-Phillips County- 704 PM MDT Sun Mar 19 2017 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN FRONT FOOTHILLS AND ADJACENT PLAINS EAST TO THE NEBRASKA BORDER... Winds have decreased early this evening. Only poor humidity recovery will occur tonight in and next to the Front Range Foothills. On Monday, fire danger will be elevated with a continuation of very warm temperatures and very low humidities. Breezy conditions can also be expected at times, but at this time winds are forecast to be a little lighter than those observed today, and just shy of Red Flag criteria. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 18, 3:38 AM MDT, 11 minutes earlier.
Area forecast discussion, Mar 18, 3:38 AM MDT, 11 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 338 AM MDT Sat Mar 18 2017 .SHORT TERM...(Today and tonight) Issued at 327 AM MDT Sat Mar 18 2017 Dry wly flow aloft will be over the area today and tonight with little cloud cover expected. 850-700 mb temps rise around 5 c by aftn so expect highs will be around 10 degrees warmer than Fri across nern CO. Record high at Denver is 82 so will get close to that level. .LONG TERM...(Sunday through Friday) Issued at 327 AM MDT Sat Mar 18 2017 Models have upper ridging over the CWA Sunday through Monday night. Winds aloft are mainly zonal at speeds of 40 to 70 knots at jet level. The QG Omega fields have benign synoptic scale energy for the CWA all four periods. The boundary layers winds look to be downsloping on Sunday with the higher winds speeds over the northern half of the CWA. Weak drainage is progged Sunday night. Weak east and southeasterlies are progged on Monday well into Monday night. For moisture, it is pretty dry Sunday into mid day Monday with just some upper level cloudiness. Moisture increases and deepens Monday afternoon and night. The QPF fields show limited measurable precipitation late Monday afternoon and Monday night. For pops, will go with 10-40%s in the mountains and northern boarder plains Monday afternoon and night. For temperatures, Sunday's highs will be close to this afternoon's and will be near record highs. Monday's highs will be 1-4 C colder than Sunday's. For the later day's, Tuesday through Friday, models keep upper ridging over the CWA on Tuesday, then southwesterly flow aloft on Wednesday into early Thursday. An upper trough moves in and across late Thursday into Friday morning. There is upper ridging later Friday through Saturday. There is some moisture late day Tuesday. There is better moisture late Wednesday into early Friday. Temperatures will be above seasonal normals through Thursday. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 327 AM MDT Sat Mar 18 2017 Winds will be wsw this morning. By early aftn a Denver cyclone will dvlp south of DIA with winds becoming ese. Early this evening winds may become nnw for a few hours before becoming drainage by 06z. && .FIRE WEATHER... Issued at 327 AM MDT Sat Mar 18 2017 Fire danger will be elvated today due to warm temps and low humidity levels across the plains and foothills. However winds will be relatively light and not meet Red Flag criteria. Very warm and very dry conditions are expected over the plains and foothills on Sunday. Wind speeds are strong enough over the northern CWA to warrant a Red Flag Warning. Will keep the Watch going to the south of this area for now. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 7 PM MDT Sunday for COZ215-238-242- 248-250-251. Fire Weather Watch from Sunday afternoon through Sunday evening for COZ239-240-243>245-249. && SHORT TERM...RPK LONG TERM...RJK AVIATION...RPK FIRE WEATHER...RJK
Hazardous weather outlook, Mar 17, 10:26 AM MDT, 17 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1026 AM MDT Fri Mar 17 2017 COZ030>051-181630- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1026 AM MDT Fri Mar 17 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Dry weather with well above normal temperatures can be expected into Monday. Gusty winds coupled with the unseasonably warm temperatures will elevate the fire danger further on Sunday. There will be a slight chance of precipitation on Monday and Monday night. Tuesday and Wednesday look dry. There is a chance that a weather system could bring precipitation to much of the forecast area Wednesday night and Thursday. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.